MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII CR DEEP FLX ISR TR S5-6 11; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GII CR DEEP FLX ISR TR S5-6 11; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430447
Medical Device Problem Codes Break (1069); Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a genesis ii cruciate retaining deep flexion insert trial size 5-6 9mm (case: (b)(4)), a genesis ii cruciate retaining deep flexion insert trial size 5-6 11m (case: (b)(4)) and a genesis ii cruciate retaining deep flexion insert trial size7-8 11m (case: (b)(4)) need replacing due to wear and tear, plastic burs, gouges, cracked ends, among others.As this was noticed upon field inspection, there was not patient involvement.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.The visual inspection confirms the device has multiple burrs, deep gouges, scratches and there are cracks in the plastic.This device shows significant signs of wear/usage.A review of complaint history did not reveal additional complaints for the listed batch.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII CR DEEP FLX ISR TR S5-6 11
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12874407
Report Number1020279-2021-08380
Device Sequence Number17270446
Product Code LXH
UDI-Device Identifier03596010512567
UDI-Public03596010512567
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430447
Device Catalogue Number71430447
Device Lot Number08JM00543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Initial Report FDA Received Date11/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown